MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-14 2.5/70/150; PERIPHERAL DILATATION CATHETER,

BIOTRONIK AG PASSEO-14 2.5/70/150; PERIPHERAL DILATATION CATHETER,
Model Number 380327
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-14 peripheral balloon catheter was selected for dilatation of a mildly calcified lesion in the mid anterior tibial artery (ata).Difficulties occurred while pulling out the balloon catheter from the sheath after deflation.After pulling out the device, it was detected that the stiffening wire came out from the distal shaft near the balloon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon has been inflated and was returned in a partially deflated state with dried contrast medium residue in the balloon.It could be confirmed that the distal end of the stiffening wire is protruding from the distal device shaft close to a fixation weld of the two shafts.The inner shaft is severely deformed (i.E., compressed) close to the protrusion site.Scratches were observed on the inside of the outer shaft close to the protrusion site, heading towards the protrusion.In the as returned state, an inflation was possible up to 7 atm (np), but a leakage was observed when exceeding 9 atm and pressure could no longer be held, indicating that the perforation of the outer shaft wall was induced after the inflation of the complaint device to the reported 12 atm.As was reported by the physician, that resistance was met when attempting to withdraw the complaint device from the patient, it is likely that the outer shaft system was elongated elastically, the distal end of the stiffening wire passed the fixation weld and was pushed back through the wall of the outer shaft at the weld, as the tensile force was released.Tests with reference devices have shown that this mechanism is possible, however only when applying a high tensile force.The reported deflation time of 5 seconds is insufficient to fully deflate the balloon.When remaining contrast medium is trapped in the balloon and the balloon is pulled into the introducer sheath, the trapped liquid collects at the distal end of the balloon, blocking it from withdrawal, even though the used introducer sheath is compatible with the complaint device.Review of the production documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.During production, the stiffening wire distal end position is verified relative to the outer shaft weld.In addition to visual inspections each device is tested for air tightness by means of a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The most probable root cause for the reported event is related to the handling during the preparations for the intervention (i.E., deflation time too short, application of high tensile force).It should be noted that the ifu clearly advices the user to deflate the balloon for at least 20-45 seconds and to withdraw the dilatation catheter carefully from the lesion and out through the introducer sheath.

Brand Name
PASSEO-14 2.5/70/150
Common Device Name
PERIPHERAL DILATATION CATHETER,
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key23616461
Report Number8043892-2025-11117
Device Sequence Number10037780
Product Code LIT
UDI-Device Identifier07640130433632
UDI-Public(01)07640130433632(17)280518(10)04252745
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K152240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380327
Device Lot Number04252745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown